Alert archive / Ohio / Wind Advisories in 2024
Wind Advisory 3, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Apr 12, 2024, 10:01 AM EDT for Fayette County, Union County, Wayne County, Indiana; 25 counties in Ohio. It took effect at Apr 12, 2024, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2024, 10:01 AM EDT (14:01 UTC)
- In effect from
- Apr 12, 2024, 11:00 AM EDT
- Expired
- Apr 12, 2024, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, OH
All 28 counties
Fayette County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Preble County, OH, Ross County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 55 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
825 WWUS71 KILN 121401 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1001 AM EDT Fri Apr 12 2024 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-070>074- 130000- /O.NEW.KILN.WI.Y.0003.240412T1500Z-240413T0000Z/ Wayne-Fayette-Union-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Franklin-Licking-Preble- Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross- Hocking- Including the cities of Richmond, Connersville, Liberty, West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, New Bremen, Minster, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Downtown Columbus, Newark, Eaton, Camden, Downtown Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Landen, Springboro, Franklin, Wilmington, Blanchester, Chillicothe, and Logan 1001 AM EDT Fri Apr 12 2024 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east central Indiana and central, south central, southwest and west central Ohio. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
476 WWUS71 KILN 122356 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 756 PM EDT Fri Apr 12 2024 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-070>074- 130100- /O.EXP.KILN.WI.Y.0003.000000T0000Z-240413T0000Z/ Wayne-Fayette-Union-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Franklin-Licking-Preble- Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross- Hocking- Including the cities of Richmond, Connersville, Liberty, West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, New Bremen, Minster, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Downtown Columbus, Newark, Eaton, Camden, Downtown Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Landen, Springboro, Franklin, Wilmington, Blanchester, Chillicothe, and Logan 756 PM EDT Fri Apr 12 2024 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Wind gusts will continue to drop below advisory criteria this evening so the Wind Advisory will be allowed to expire at 8 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Apr 12, 9:48 AM EDT, 13 minutes earlier.
Area forecast discussion, Apr 12, 9:48 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 948 AM EDT Fri Apr 12 2024 .SYNOPSIS... Showers and gusty winds can be expected today in the cool westerly flow behind departing low pressure. High pressure is forecast to provide dry weather on Saturday. The threat for thunderstorms returns Sunday as low pressure tracks to the Great Lakes. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... The main item of interest for the near term period is going to be the very breezy conditions, especially once some of the SHRA begins to drift E by early afternoon and diurnally-enhanced mixing gets underway. Steepening LL lapse rates will support ample vertical mixing, which should become increasingly deep late into the afternoon. The mixing over a slightly deeper layer should promote wind gusts in the 30-35kt range for most spots, especially near/N of I-70. In fact, it is locales near and NE of a line from Darke Co OH to about Ross Co OH where the greatest potential for gusts in excess of 35kts should evolve, particularly between about 18z-23z. While the probs (according to latest HREF data) of gusts to 35kts is relatively high (>=70%) in these areas, the probs of gusts reaching 40kts or greater is markedly lower (generally =<30%). This is most likely owing to the winds within the mixed layer itself likely staying near/below 40kts (or 46 MPH). So while a few spots may reach wind advisory criteria (>=46 MPH), the prevailing probs suggest this should be a more isolated instance. Nevertheless, will highlight this potential in the HWO and with an SPS. The other item of interest this afternoon will be the pivot of midlevel energy back in from the W late in the day, supporting another focused area for forcing and lift extending from EC IN into SW OH and N KY, especially by/after 20z. This will coincide with an axis of decent SB-instby on the order of 500-750 J/kg, despite meager LL moisture (sfc DPs generally in the mid/upper 40s). With the steep lapse rates and an axis of abrupt/enhanced forcing and lift, expect that there will be a wing of scattered convection that develops within this corridor, particularly near a line from Fayette/Union Cos IN into parts of N KY and extreme far SW OH (such as Brown Co). This convection, which is expected to have some TS to it given the deeper (albeit very skinny) nature of the CAPE (with good LL and midlevel lapse rates). The concern here is not necessarily the expected development of SCT TSRA near the Tri-State between 20z-01z, but the potential that the convective processes associated with this activity could help translate stronger winds from aloft to the sfc. While it is still somewhat unlikely that gusts could reach or exceed 50kts (58 MPH, thus indicating a severe storm), certainly the potential is there for storm- induced/enhanced gusts in the 45-55 MPH range (well above the prevailing synoptically-induced gusts of 35-40 MPH expected in this area outside of storms). And, of course, with /very/ saturated grounds, it may not take a "severe" gust to cause trees to topple or isolated power outages. This potential, for convectively-enhanced wind gusts near or in excess of 50 MPH, has been added to the HWO within this favored corridor from EC IN through the Tri-State/N KY. The storm activity (which could very well include some isolated small hail given the cold temps aloft) should dwindle beyond sunset, yielding to quieter conditions by late evening. Highs today will generally top out in the lower 50s in central OH to the upper 50s in far SE IN and N KY. && .SHORT TERM /9 PM THIS EVENING THROUGH 6 PM SATURDAY/... After sunset, quieter conditions /finally/ make a return locally as skies clear and winds subside gradually toward midnight and beyond. Lows tonight should bottom out in the upper 30s to lower 40s. With the maintenance of steady light (10-15kts) westerly wind even late into the night, the potential for frost development is very low. Sunny skies prevail on Saturday as highs reach into the 60s. High level clouds will be on the increase toward the evening as a sfc ridge axis drifts E through the OH/TN Vlys. This will mark the beginning of an extended period of above, to much above, normal temperatures in the region. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... A weak surface low will move east into the lower Great Lakes from the Upper Midwest overnight Saturday. This low will nose into a surface ridge extending northward from the Ohio Valley into MI. Mid level energy to the northwest will interact with it and bring a low chance of rain to the norther CWA early Sunday morning. As the low dips southward and weakens into a w-e trough and eventually a stationary front that bisects the forecast area from w-e by Monday morning. As this happens, scattered showers are expected, maximized northeast and east of Columbus. High pressure building to the north will help shift the front south to the Ohio River by Monday morning, with it dissipating shortly thereafter. Later Monday night, moreso on Tuesday, a warm front will develop along the remnants of the earlier boundary and move northeast. Some scattered activity cannot be ruled out but the warm sector setting up on Tuesday is expected to inhibit activity. As is typical with a northward moving warm front, it is wrapped into a low that generally pushes a cold front eastward into the region. This setup for Tuesday night and Wednesday is no different. The best chances for showers and storms has been pegged pretty well for these past forecasts and model runs to occur on Wednesday and potentially gain instability with daytime heating. This will be associated with a pre-frontal trough that moves east through a receptive environment. The cold front and more robust storms should occur a bit behind this - Thursday into Thursday evening, with strong high pressure drying out the region overnight Thursday and Friday. Southerly flow and warm advection will cause readings to rise into the 70s on Sunday and Monday, mid 70s to around 80 Tuesday through Thursday, falling into the 60s for highs behind the front on Friday. After starting out in the upper 40s in the east and lower 50s in the west Saturday night, overnight lows will remain in the 50s and 60s through Thursday night. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... Additional SHRA is moving back into the area, initially toward KILN/KCVG/KLUK through 15z, then elsewhere for KCMH/KLCK after 15z. This activity will linger into early afternoon, continuing at times through early evening for KCVG/KLUK before drier conditions settle back in after about 00z Saturday. The steadiest SHRA will be accompanied by VSBY reductions to MVFR, with even some TSRA possible for KCVG/KLUK past about 21z or so. A mix of VFR/MVFR CIGs will prevail through the first part of the TAF period, before going more solidly MVFR by 15z. MVFR CIGs will hold tight through about 21z before transitioning back to more VFR and eventually scattering out from W to E between 00z-06z Saturday. Skies will trend clear past 06z. WNW winds around 15-18kts, with gusts around 25kts, will prevail through the morning hours before increasing during the afternoon with steepening LL lapse rates and enhanced vertical mixing. WNW winds around 20-25kts, with gusts to around 35kts, are expected by mid afternoon. Winds should decrease toward the end of the period. OUTLOOK...Thunderstorms are possible on Sunday and Tuesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio NEAR TERM...KC/Coniglio SHORT TERM...KC LONG TERM...Franks AVIATION...KC
Hazardous weather outlook, Apr 12, 2:03 AM EDT, 7 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 203 AM EDT Fri Apr 12 2024 INZ080-KYZ089-090-094-095-OHZ080-082-088-130615- Switzerland-Carroll-Gallatin-Owen-Grant-Highland-Pike-Scioto- 203 AM EDT Fri Apr 12 2024 This Hazardous Weather Outlook is for southeast Indiana, northern Kentucky and south central Ohio. .DAY ONE...Today and tonight. Wind gusts of 35 to 40 mph are expected this afternoon into early evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ026-034-035-042>046-051>056-061>065-072>074-130615- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami- Champaign-Clark-Madison-Franklin-Licking-Montgomery-Greene-Fayette- Pickaway-Fairfield-Clinton-Ross-Hocking- 203 AM EDT Fri Apr 12 2024 This Hazardous Weather Outlook is for central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Today and tonight. Wind gusts of 40 to 45 mph are expected this afternoon into early evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073>075-KYZ091>093-096>100-OHZ060-070-071-077>079- 081-130615- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Boone-Kenton- Campbell-Pendleton-Bracken-Robertson-Mason-Lewis-Preble-Butler- Warren-Hamilton-Clermont-Brown-Adams- 203 AM EDT Fri Apr 12 2024 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Today and tonight. Wind gusts of 35 to 40 mph are expected this afternoon into early evening. However, a few storms will be possible late afternoon into early evening, which may allow for slightly stronger winds to reach the surface. Some of these stronger storms may cause winds to briefly gust to near 50 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:01 PM EDT | Special Weather Statement | ILN | Ohio | 29 min |
| Apr 11, 9:22 PM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking, Pickaway, Ross | 5 hr |
| Apr 11, 10:12 PM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking | 5 hr |
| Apr 12, 10:03 AM EDT | River Flood Warning | ILN | Hocking | 4 hr |
| Apr 12, 4:38 PM EDT | Special Weather Statement | ILN | Highland | 37 min |
| Apr 12, 4:41 PM EDT | Special Weather Statement | ILN | Butler, Hamilton | 34 min |
| Apr 12, 5:13 PM EDT | Special Weather Statement | ILN | Clermont | 47 min |
| Apr 12, 5:30 PM EDT | Special Weather Statement | ILN | Hamilton | 45 min |
| Apr 12, 6:00 PM EDT | Special Weather Statement | ILN | Brown | 30 min |
Nearby
Wind Advisories in Ohio, 2024Wind Advisories in Indiana, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.